Alert archive / Oklahoma / Flash Flood Warnings in 2025

Flash Flood Warning 62, NWS Tulsa, OK

July 13, 2025Latimer County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jul 13, 2025, 8:44 PM CDT for Latimer County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2025, 8:44 PM CDT (01:44 UTC)
Expired
Jul 13, 2025, 11:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Latimer County, OK

The radar

The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1328 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

193 
WGUS54 KTSA 140144
FFWTSA
OKC077-140445-
/O.NEW.KTSA.FF.W.0062.250714T0144Z-250714T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
844 PM CDT Sun Jul 13 2025

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Latimer County in southeastern Oklahoma...

* Until 1145 PM CDT.

* At 844 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Estimates up to 2 inches of 
  rain have fallen this evening on top of widespread rains from this 
  morning. Additional rainfall amounts up to 1 inch and locally 
  higher are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Yanush...                          Higgins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3468 9551 3485 9541 3486 9511 3468 9511

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
319 
WGUS74 KTSA 140331
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1031 PM CDT Sun Jul 13 2025

OKC077-140445-
/O.CON.KTSA.FF.W.0062.000000T0000Z-250714T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Latimer OK-
1031 PM CDT Sun Jul 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS 
EVENING FOR SOUTHWESTERN LATIMER COUNTY...

At 1031 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Estimates up to 3 inches and 
locally higher of rain have fallen over the past two hours. 
Additional rainfall amounts up to 0.5 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Yanush...                          Higgins...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3468 9551 3485 9541 3486 9511 3468 9511

FLASH FLOOD...RADAR INDICATED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 6:46 PM CDT, 1 hour 58 minutes earlier. Its key messages:

  • Issued at 110 PM CDT Sun Jul 13 2025
  • Scattered thunderstorms are expected this afternoon and evening, with potential for locally heavy rainfall. A Flood Watch remains in effect until 7 PM this evening for SE OK and west- central AR.
  • Patchy fog could develop toward daybreak Monday, especially across NE OK and far NW AR.
  • Another round of showers and storms is expected on Monday from SE OK into NW AR, in association with an MCV coming up from Texas. Pockets of locally heavy rainfall will again be possible.
  • A weak front approaching the area will bring chances for storms Wednesday and Thursday mainly across NE OK and NW AR.
  • Storm chances drop off and heat goes up by the end of the week as ridging is expected to build in aloft.
Area forecast discussion, Jul 13, 6:46 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 PM CDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 110 PM CDT Sun Jul 13 2025

 - Scattered thunderstorms are expected this afternoon and evening,
   with potential for locally heavy rainfall. A Flood Watch
   remains in effect until 7 PM this evening for SE OK and west-
   central AR.

 - Patchy fog could develop toward daybreak Monday, especially
   across NE OK and far NW AR.

 - Another round of showers and storms is expected on Monday from
   SE OK into NW AR, in association with an MCV coming up from
   Texas. Pockets of locally heavy rainfall will again be
   possible.

 - A weak front approaching the area will bring chances for
   storms Wednesday and Thursday mainly across NE OK and NW AR.

 - Storm chances drop off and heat goes up by the end of the week
   as ridging is expected to build in aloft.

&&

.SHORT TERM...
(Through tonight )
Issued at 110 PM CDT Sun Jul 13 2025

Satellite and radar obs indicate an area of low pressure aloft
over far NE OK, moving east. This area of low pressure is embedded
within a larger scale trof axis that extends from the Great Lakes
down to W TX. Satellite imagery also indicates that the deep layer
moist plume has shifted east with the trof axis, and lies from SE
OK into west-central AR. CAMs indicate potential for scattered
afternoon storms here, with locally heavy rainfall potential. The
Flood Watch has been trimmed to cover the aforementioned area thru
00Z. At this time, there are no plans to extend the watch, and
will let the evening shift reevaluate. After 00z, the better
chance for storms and heavy rainfall looks to shift just to the
south and east of the forecast area, along with the deep layer
moist axis.

Some clearing is forecast across parts of NE OK and possibly NW AR
toward daybreak Monday. This could result in some areas of patchy
fog.

Lacy

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 110 PM CDT Sun Jul 13 2025

CAMs have been consistent today in suggesting that an MCV will
evolve from the TX Hill Country convection and then lift northeast
into our area into Monday. Expect an increase in shower/storm
coverage and potential for locally heavy rainfall, from SE OK into
NW AR. There may also be an uptick in storm organization and
severity. After a lull on Monday night in the wake of this system,
expect widely scattered storm chances on Tuesday in the same areas
along the deep layer moist axis.

A weak front will approach from the north Wednesday night into
Thursday, bringing at least low chances for storms across NE OK
and NW AR.

Mid-level ridging is expected to build over the region by the end
of the week, decreasing storm chances and increasing the heat.
Early indications are for mainly hot and dry weather for weekend
activities next weekend. There are still some credible scenarios
laid out in the ensemble clusters to suggest that the ridge may
not stay parked over our area for long and may continue to
retrograde back to the Southwest. Time will tell.

Lacy

&&

.AVIATION...
(00Z TAFS)
Issued at 646 PM CDT Sun Jul 13 2025

Scattered to broken mid and high clouds are expected to continue
into the overnight hours over the CWA as the backside of one mid
level low exits to the northeast and a second mid level low
approaches from the southwest. Also overnight, scattered to broken
areas of MVFR conditions look to develop late tonight into Monday
morning with patchy areas of IFR conditions. The greater chance
for fog development is across northeast Oklahoma into far
northwest Arkansas. Conditions should improve mid morning with
ceilings lifting back to scattered/broken mid and high clouds
Monday afternoon.

Isolated to widely scattered showers/storms ongoing are forecast
to weaken and decrease in coverage through the evening hours.
Before the loss of daytime heating, storms in southeast Oklahoma
will be capable of gusty winds and heavy rainfall. Shower/storm
chances remain overnight mainly south of Interstate 40 with the
next approaching low, though the greater potential is expected
during the Monday over southeast Oklahoma and northwest Arkansas
as the low moves into the region. Thus, will add Prob30 groups for
Monday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  88  72  91 /  10  20  10  20
FSM   73  88  73  91 /  30  40  20  30
MLC   70  86  71  90 /  20  40  20  30
BVO   67  88  69  90 /  10  10  10  10
FYV   68  86  69  87 /  20  40  20  30
BYV   68  86  69  88 /  20  40  10  30
MKO   70  84  70  88 /  20  30  20  30
MIO   68  86  70  89 /  10  20  10  20
F10   69  85  70  89 /  20  30  10  30
HHW   70  83  71  90 /  40  40  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ049-053-072>076.

AR...Flood Watch until 7 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...20
Hazardous weather outlook, Jul 13, 5:00 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Sun Jul 13 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Sun Jul 13 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Ongoing Through Sunset.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...After Midnight.

DISCUSSION...
Shower and thunderstorm chances continue into tonight across much
of eastern Oklahoma and northwest Arkansas as one area of low
pressure lifts out of the region and a second one approaches from
the southwest. Through sunset a limited severe potential for
locally strong wind gusts exists over mainly far southeast
Oklahoma before instability weakens with loss of daytime heating.

With the amount of moisture in place across the region and
expected light winds tonight, patchy areas fog could develop
overnight into early Monday morning. The greater potential is
across northeast Oklahoma into far northwest Arkansas. Conditions
should improve by mid morning Monday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Dense Fog Potential.
TUESDAY THROUGH SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances continue Monday with the second area of low
pressure lifting through eastern Oklahoma and northwest Arkansas.
Additional daily storm chances will continue through the week.
Severe weather is not anticipated to be widespread at this time,
but locally heavy rainfall will be a concern each day. Storms will
focus across the southeastern half of the area Tuesday before
expanding north Wednesday. A weak front will bring low chances for
storms closer to the Kansas and Missouri borders Thursday. Storm
chances will dwindle by the end of the week as ridging builds in
aloft. As this occurs temperatures will warm, with high heat
indices by next weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:26 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha3 hr
Jul 14, 4:55 AM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jul 14, 5:16 AM CDTFlash Flood WarningTSAPushmataha3 hr
Jul 14, 5:52 AM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jul 14, 9:18 AM CDTFlood WatchTSAAdair, Choctaw, Haskell, Latimer, Pushmataha23 hr
Jul 14, 3:51 PM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
Jul 14, 4:13 PM CDTAreal Flood AdvisoryTSAAdair3 hr
Jul 14, 6:29 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.